EconPapers    
Economics at your fingertips  
 

Periodic properties of interpolated time series

Hashem Dezhbakhsh and Daniel Levy ()

Post-Print from HAL

Abstract: Although linearly interpolated series are often used in economics, little has been done to examine the effects of interpolation on time series properties and on statistical inference. We show that linear interpolation of a trend stationary series superimposes a 'periodic' structure on the moments of the series. Using conventional time series methods to make inference about the interpolated series may therefore be invalid. Also, the interpolated series may exhibit more shock persistence than the original trend stationary series.

Keywords: Linear Interpolation; Trend-Stationary Series; Shock Persistence; Periodic Properties of Time Series (search for similar items in EconPapers)
Date: 1994
Note: View the original document on HAL open archive server: https://hal.science/hal-02382750
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (20)

Published in Economics Letters, 1994, 44 (3), pp.221-228. ⟨10.1016/0165-1765(93)00378-2⟩

Downloads: (external link)
https://hal.science/hal-02382750/document (application/pdf)

Related works:
Working Paper: Periodic Properties of Interpolated Time Series (2005) Downloads
Journal Article: Periodic properties of interpolated time series (1994) Downloads
Journal Article: Periodic Properties of Interpolated Time Series (1994) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hal:journl:hal-02382750

DOI: 10.1016/0165-1765(93)00378-2

Access Statistics for this paper

More papers in Post-Print from HAL
Bibliographic data for series maintained by CCSD ().

 
Page updated 2025-03-22
Handle: RePEc:hal:journl:hal-02382750